T Nation

Medical Issue, Unsure How to Proceed

Hi,
Here’s the sitch; I’m 5’10", weigh 223 and am muscular with about 14%bf. I’m on TRT as well; haven’t lifted in a month due to a shoulder injury but starting back tomorrow. I’ve pretty much always had elevated BP, typically in the 134/74 range or so; it’s taken weekly when I get the shot. However, this last week it popped up to 170/90 and the NP wants me on a BP med; not lisinopril. She tells me that I can come off it when my BP gets down to normal via my changing diet, getting exercise, etc.
Any recommendations re: diet, exercise protocol, etc.? Should I discontinue the TRT? For a long time, we’ve dabbled with Anastrazole but have found I feel much better without it. When they draw blood and my Estradiol is high, I’ve taken Anastrazole to knock it back down. I’m only adding this in case y’all think I should just stay on it. Still, I have to say (and one of the docs there is on TRT and skips the Anastrazole) that I feel best without it.

Clearly, a clean diet and adding some cardio will help. What else should I be doing? Sorry for the length, just trying to add info to avoid y’all having to ask a bunch of questions. Don’t want to waste your time!

How many times was your BP high before she decided you need meds?

I’ve always had elevated BP but this time was pretty high as indicated above. To be fair, I’ve always done my share of eating/drinking and am starting with cleaning that up.

IMO I see no reason to introduce more meds over one reading. I would at least wait to see if it’s that high again.

What was your hct level?

High BP runs in my family. We’re all a bunch of pissed-off hillbillies. After having it high borderline for years (regardless of what I did as far as diet or exercise), I asked to be put on meds. I have a high stress job and work graveyard shift (which affects it) and I didn’t want to mess around with it until something happens. I don’t have any side affects that I can tell. I take generic losartan potassium and amlodipine. Most of the time it runs 128/75 or so.

I don’t know the number but it’s within normal range. It was measured a week ago when I gave blood. That’s the other thing, I thought giving blood would lower the BP and it actually increased!

I will wait the week and when going in for the shot, see what happens. I’ve stopped any stims including coffee too.

1 Like

Yeah, I work all kinds of hours; nights, early morning, weekends, etc. And…I’m a hillbillly by blood too. I always say that due to my lineage, I’m two bad decisions from living in a shitty trailer or in prison.

You could have induced BP elevation. As in the doctor’s office raises it. It’s called “White coat syndrome”. You also could be elevated for about 100 other reasons. What size are your arms? What size cuff did they use?

Arms are 17.75", unsure as to cuff size and will ask when I’m back for an appointment on Friday. In the meantime, I’m going to skip the medication (haven’t started yet) and give myself a few minutes rest before taking the BP. I drive about 40m on the freeway to get there and the local drivers suck; plus two roundabouts right by the place. In other words, I get a little minor ‘road rage’ en route almost every time.

Make sure they use th large or extra large cuff. The normal adult cuff will give you a false high reading. It’s only for arms up to 14" or 15"

1 Like

^^^
Cuff size does make a difference for me. Being aggravated does , too.

1 Like